Missouri, 2008Tornadoes and Hail in Missouri, February 5, 2008
February 5, 2008 · NWS PAH · 10 events in 6 counties and zones
A deepening low pressure system moved northeast from Arkansas along a warm front that extended across southeast Missouri and southern Illinois. Surface dew points were in the upper 50's to lower 60's along and southeast of the warm front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $520,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deepening low pressure system moved northeast from Arkansas along a warm front that extended across southeast Missouri and southern Illinois. Surface dew points were in the upper 50's to lower 60's along and southeast of the warm front. A strong upper level trough over the western Plains produced a strong southwest flow of 60 to 80 knots at 500 mb. Winds at 850 mb were south to southwest around 40 knots.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 5, 4:30 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 5, 4:30 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
430 PM CST TUE FEB 5 2008
.DISCUSSION...
MAIN FORECAST CONCERN REVOLVES AROUND THE SEVERE POTENTIAL
TONIGHT. WE WILL BRIEFLY DISCUSS CHANCES FOR PRECIPITATION IN THE
EXTENDED AS WELL.
LATEST SURFACE ANALYSIS DEPICTS LOW PRESSURE OVER NORTHWEST
ARKANSAS WITH A QUASI-STATIONARY FRONT EXTENDING EAST FROM THE LOW
TO NEAR INTERSTATE 64 IN SOUTHERN ILLINOIS AND SOUTHWEST INDIANA.
IN THE UPPER LEVELS...A DEEP H25 TROUGH WAS SITUATED ACROSS THE
PLAINS WITH A STRONG 120+ KNOT SPEED MAX EJECTING NORTHEAST FROM
THE BASE OF THE TROUGH OVER TEXAS AND OKLAHOMA.
AS THIS SPEED MAX AND THE SURFACE LOW APPROACH THIS EVENING...
STRONG THUNDERSTORM DEVELOPMENT IS EXPECTED. STRONG BACKED WIND
PROFILES...RESULTING IN STRONG DEEP-LAYERED BULK SHEAR AND LOW-
LEVEL STORM RELATIVE HELICITY...WILL BE FAVORABLE FOR DISCRETE
SUPERCELLS OUT AHEAD OF THE APPROACHING LOW PRESSURE CENTER AND
COLD FRONT. LATEST TAMDAR SOUNDING OUT OF KPAH INDICATES A WEAK
CAPPING INVERSION JUST ABOVE H7 LIKELY INHIBITING THE DEVELOPMENT
OF CONVECTION AT THE MOMENT. AS LIFT INCREASES THIS EVENING AHEAD
OF THE APPROACHING SYSTEM...THIS CAP SHOULD ERODE BY 00Z. GIVEN
THE STRONG DYNAMICS AND IMPRESSIVE INSTABILITY FOR THIS TIME OF
YEAR...CELLS THAT DEVELOP OUT AHEAD OF THE COLD FRONT WILL BE
CAPABLE OF PRODUCING TORNADOES...LARGE HAIL...AND DAMAGING WINDS.
DEEP-LAYERED SHEAR VECTORS ORIENTED NEARLY PERPENDICULAR TO THE
LINE OF FORCING SUGGEST THE CELLS WILL HAVE A BROAD WARM SECTOR
TO TRAVERSE...THUS A FEW LONG-TRACK VIOLENT TORNADOES ARE EVEN
POSSIBLE THIS EVENING. REFER TO THE LATEST MESOSCALE DISCUSSIONS
FROM SPC FOR MORE DETAILS.
BOTH NAM AND RUC MODELS HAVE SLOWED THE PASSAGE OF THIS SYSTEM
CONSIDERABLY...AND AS A RESULT...THE SEVERE EVENT MAY STILL BE
ONGOING AT MIDNIGHT. AS BOUNDARY LAYER WINDS VEER TOWARDS MIDNIGHT
AND RESULT IN A MORE UNIDIRECTIONAL WIND PROFILE...THE MODE OF
CONVECTION WILL LIKELY TRANSITION TO MORE LINEAR IN NATURE.
HOWEVER..ENOUGH SHEAR WILL STILL BE PRESENT TO SUSTAIN EMBEDDED
SUPERCELLS CAPABLE OF PRODUCING ISOLATED TORNADOES. THE PRIMARY
CONCERN AFTER MIDNIGHT APPEARS TO BE DAMAGING WINDS...ESPECIALLY
EAST OF THE MISSISSIPPI RIVER.
MOST OF THE PRECIPITATION SHOULD BE EAST OF THE QUAD STATE AREA BY
12Z WEDNESDAY...BUT WE KEPT A SMALL CHANCE OF SHOWERS EAST OF THE
WABASH RIVER AND KENTUCKY LAKES REGION TO BETTER BLEND WITH
NEIGHBORING OFFICES. WHILE MOST OF THE WRAP-AROUND WINTRY
PRECIPITATION SHOULD REMAIN NORTH AND WEST OF OUR IMMEDIATE AREA
ON WEDNESDAY...SOME LIGHT SNOW SHOWERS COULD IMPACT NORTHERN
PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND THE
PENNYRILE REGION OF WESTERN KENTUCKY DURING THE AFTERNOON. NO
ACCUMULATION IS EXPECTED AT THIS TIME.
BEYOND WEDNESDAY...TWO MORE WEATHER SYSTEM WILL IMPACT THE
HEARTLAND THROUGH THE END OF THE WEEK...ONE LATE THURSDAY AND THE
OTHER LATE FRIDAY. WHILE A FEW SPRINKLES OR FLURRIES CANNOT BE
RULED OUT...DEEP MOISTURE LOOKS TO BE LACKING WITH BOTH OF THESE
SYSTEMS...SO WE DO NOT HAVE A MENTION OF MEASURABLE PRECIPITATION
FOR EITHER EVENT AT THIS TIME. YET ANOTHER SYSTEM WILL IMPACT THE
REGION TOWARDS THE BEGINNING OF NEXT WEEK. AS A RESULT...WE ADDED
A CHANCE OF RAIN OR SNOW MONDAY NIGHT...AND A CHANCE OF RAIN ON
TUESDAY.
AS FAR AS TEMPERATURES ARE CONCERNED...WE GENERALLY UTILIZED THE
NAM 2 METER TEMPERATURES TONIGHT AND WEDNESDAY OWING TO THE
ANTICIPATED NON-DIURNAL TEMPERATURE TREND. WE TRANSITIONED TO A
BLEND OF GUIDANCE INTO THURSDAY NIGHT. THEREAFTER...WE RELIED
HEAVILY ON HPC GUIDANCE. THIS DID RESULT IN SIGNIFICANTLY COLDER
TEMPERATURES OVER THE WEEKEND...WITH LOWS DIPPING INTO THE TEENS
BOTH SATURDAY AND SUNDAY NIGHT.
&&
.AVIATION...
PREVAILING GUSTY SOUTH WINDS WILL GUST TO 30 KNOTS THIS EVENING WITH
THUNDERSTORM GUSTS IN EXCESS OF 50 KNOTS LIKELY THIS EVENING WHEN
SEVERE THUNDERSTORMS ARE EXPECTED. TEMPORARY IFR/LIFR CONDITIONS IN
HEAVY RAIN ARE LIKELY WITH THE EVENING THUNDERSTORMS. OWB AND EVV
MAY SEE THESE CONDITIONS UNTIL SHORTLY AFTER MIDNIGHT AS THE COLD
FRONT WILL NOT EXIT UNTIL AROUND 3 AM WED. THE AIRMASS WILL
TRANSITION OVERNIGHT WITH THE PASSAGE OF THE COLD FRONT ALONG WITH
IFR/MFR CIGS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-PERRY MO-RIPLEY-SCOTT-STODDARD-
WAYNE MO.
IL...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-JACKSON-JEFFERSON-
JOHNSON-PERRY IL-PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-
WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR GIBSON-PIKE-
POSEY-VANDERBURGH-WARRICK.
&&
PUBLIC...PRESLEY
AVIATION...SHANKLINHazardous weather outlook, Feb 5, 1:23 PM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
123 PM CST TUE FEB 5 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
123 PM CST TUE FEB 5 2008
...HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTEROON AND EVENING...
...A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR PARTS OF
SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...AND SOUTHWEST INDIANA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING SOUTH OF A LINE FROM NEAR POPLAR BLUFF MISSOURI TO VIENNA
ILLINOIS...TO MARION KENTUCKY...TO NEAR HOPKINSVILLE KENTUCKY.
THERE IS A MODERATE RISK OVER THE REST OF THE AREA.
THUNDERSTORMS WILL BE ON THE INCREASE THROUGHOUT THE AFTERNOON
HOURS. THESE STORMS ARE EXPECTED TO BE SCATTERED IN NATURE AND
THEY MAY DEVELOP INTO SUPERCELLS.
THESE STORMS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS.
LATER THIS EVENING...THERE MAY BE A SQUALL LINE WHICH DEVELOPS
ALONG THE COLD FRONT WHICH WILL MOVE THROUGH SOUTHEAST MISSOURI
THIS EVENING...REACHING THE MISSISSIPPI RIVER BY MIDNIGHT...THEN
EXITING THE AREA AROUND 2 OR 3 IN THE MORNING.
THE HIGHEST RISK FOR SEVERE WEATHER APPEARS TO BE BETWEEN THE
HOURS OF 4PM AND 2AM. DAMAGING WINDS AND LARGE HAIL ARE THE
PRIMARY CONCERNS WITH ANY SEVERE STORMS...BUT TORNADIC STORMS
CAPABLE OF PRODUCING LONG TRACK TORNADOES ARE ALSO POSSIBLE.
DUE TO THE POTENTIAL FOR EXCESSIVE RAINFALL IN THE VICINITY OF A
STALLED FRONTAL BOUNDARY...FLASH FLOODING WILL BE A POSSIBILITY
THROUGH MIDNIGHT GENERALLY NORTHWEST OF A LINE FROM DEXTER
MISSOURI...TO CAIRO ILLINOIS...TO BOONVILLE INDIANA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
DUE TO THE EXPECTED HEAVY RAINFALL...SOME RIVERS MAY GO ABOVE
FLOOD STATE DURING THIS TIME. PLEASE REFER TO ANY RIVER FLOOD
WARNINGS OR STATEMENTS FOR MORE INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON INTO
THIS EVENING.
ALSO...ANY REPORTS OF HEAVY RAIN LEADING TO STREET FLOODING OR ROAD
CLOSURES ARE ENCOURAGED.
In the hours before
Special weather statement, Feb 5, 6:37 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
637 PM CST TUE FEB 5 2008
KYZ017-022-060115-
CHRISTIAN KY-TODD KY-
637 PM CST TUE FEB 5 2008
AT 637 PM...RADAR SHOWED A SUPERCELL CAPABLE OF PRODUCING A TORNADO
MOVING EAST INTO TRIGG COUNTY. IF THIS STORM HOLDS TOGETHER IT IS
MOVING TOWARD THE CITY OF HOPKINSVILLE AND MAY REACH CITY LIMITS
BETWEEN 715 AND 730 PM. THIS IS A POTENTIALLY DANGEROUS STORM AND
SHOULD BE MONITORED CLOSELY.
Local storm report, Feb 5, 6:53 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
653 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG MURRAY 36.61N 88.32W
02/05/2008 CALLOWAY KY TRAINED SPOTTER
SEVERAL TREES DOWN IN AND AROUND THE SOUTH PART OF
MURRAY. ALSO...STREET SIGNS AND POWER LINES DOWN.
&&
DLLLocal storm report, Feb 5, 7:09 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
709 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 8 NE BENTON 38.09N 88.81W
02/05/2008 FRANKLIN IL TRAINED SPOTTER
FEW TREES DOWN...ONE ON A POWER LINE AND IT IS SPARKING.
&&
DLLLocal storm report, Feb 5, 7:13 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
713 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FUNNEL CLOUD FAIRFIELD 38.38N 88.37W
02/05/2008 WAYNE IL LAW ENFORCEMENT
HIGHWAY 15 JUST WEST OF FAIRFIELD ILLINOIS.
&&
DLLLocal storm report, Feb 5, 7:26 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
726 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG CANTON 36.80N 87.96W
02/05/2008 TRIGG KY EMERGENCY MNGR
1 STRUCTURE DAMAGED DUE TO WIND
0706 PM TSTM WND DMG 5 N CADIZ 36.94N 87.82W
02/05/2008 TRIGG KY EMERGENCY MNGR
1 TREE DOWN
&&
DLLLocal storm report, Feb 5, 7:27 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
727 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG CADIZ 36.87N 87.82W
02/05/2008 TRIGG KY EMERGENCY MNGR
TREES DOWN JUST SOUTH OF CADIZ.
&&
DLLEvent by event
4 tornado, 4 hail, 2 thunderstorm wind. Local standard time, as filed.
Tornado, Ripley
- When
- February 5, 7:31 PM CST to 7:48 PM CST
- Where
- Ripley County, 0.12 mi SSW of Burr to 2.13 mi W of Naylor
- Rating
- EF1
- Path length
- 19.96 mi
- Path width
- 200 yd
- Continued into
- Randolph, Ar (MEG)
- Property damage
- $80,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.498, -90.981
The tornado crossed into Ripley County from Randolph County, Arkansas. There was sporadic tree damage with tops snapped off or uprooted. Several outbuildings (mostly pole barns) were destroyed. Four to five older unattended mobile homes were damaged or destroyed. The last damage noted was an old barn knocked over just southeast of Oxly. The width ranged from 100 to 200 yards. The damage path was broken. Peak winds were estimated near 109 mph.
Hail, Ripley
- When
- February 5, 7:40 PM CST
- Where
- Ripley County, Doniphan
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.620, -90.820
Hail, Ripley
- When
- February 5, 8:00 PM CST
- Where
- Ripley County, 1.31 mi ESE of Fairdealing
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.660, -90.600
The hail was reported just south of Highway 160 along County Road 409.
Tornado, Butler
- When
- February 5, 8:03 PM CST to 8:09 PM CST
- Where
- Butler County, 3.6 mi SW of Harviell to 2 mi SSE of Harviell
- Rating
- EF1
- Path length
- 3.38 mi
- Path width
- 300 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.633, -90.516
Large trees, limbs, and power poles were snapped off. An old barn was blown over, and a newer barn lost part of its roof and a large door. There was some shingle damage to homes. A large tree was uprooted and fell against a residence. Tree limbs fell on a vehicle and through a bedroom window. Several grain bins were dented by wind-blown debris. One equipment shed was blown away. The average path width was 275 yards. Peak winds were estimated near 90 mph.
Hail, Butler
- When
- February 5, 8:04 PM CST
- Where
- Butler County, 0.89 mi NW of Poplar Bluff
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.760, -90.410
Tornado, Butler
- When
- February 5, 8:18 PM CST to 8:24 PM CST
- Where
- Butler County, 6.5 mi S of Fisk to 5.96 mi E of Broseley
- Rating
- EF2
- Path length
- 4.27 mi
- Path width
- 200 yd
- Continued into
- Stoddard, Mo (PAH)
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.686, -90.220
The tornado touched down near the intersection of Highways FF and CC. Parts of roofs were ripped off of several houses. As it moved east, it threw tin silos more than 900 yards. One of the silos hit a house and likely played a role in destroying the house. The roof and most of the exterior walls were blown off the three bedroom brick house. The family survived in a closet near the back room of the house unhurt. At the same location, an abandoned mobile home was destroyed, and the metal frame was bent. Debris from this area was spread east about 1.5 miles. Peak estimated wind speeds were near 130 mph. The damage path continued into Stoddard County.
Tornado, Stoddard
- When
- February 5, 8:24 PM CST to 8:38 PM CST
- Where
- Stoddard County, 2.61 mi WNW of Shover to 3.4 mi N of Bernie
- Rating
- EF1
- Path length
- 9.63 mi
- Path width
- 100 yd
- Continued into
- Butler, Mo (PAH)
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.700, -90.140
The tornado continued eastward from Butler County into western Stoddard County. As it moved through a wildlife refuge close to the county line, trees were damaged. Along County Road 670, a metal barn was destroyed and thrown several hundred yards into a field. A wagon was thrown approximately 150 yards. On County Road 651, a concrete silo was destroyed while an empty grain truck right next to the silo was not damaged. The tornado continued northeast and damaged mainly trees and 14 power poles before it lifted near Highway 25.
Hail, Cape Girardeau
- When
- February 5, 8:30 PM CST
- Where
- Cape Girardeau County, 1.3 mi WSW of Neelys Lndg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.490, -89.520
Pea to quarter sized hail fell at Highways 177 and J.
Thunderstorm Wind, Scott
- When
- February 5, 8:55 PM CST
- Where
- Scott County, 0.69 mi N of Lusk
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.040, -89.380
Thunderstorm Wind, Mississippi
- When
- February 5, 9:15 PM CST
- Where
- Mississippi County, East Prairie to Charleston
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 36.780, -89.380
Five utility poles were knocked down on Highway 105 near East Prairie. Several trees were toppled, including one that landed on a housing complex in Charleston.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, February 5 to 6, 200824 deaths · 76 injured · $37 million · EF3 · 50 events
- Tornadoes and Hail in Arkansas, February 5, 200814 deaths · 175 injured · $137 million · EF4 · 39 events
- Tornadoes and Hail in Tennessee, February 5, 20089 deaths · 84 injured · $231 million · EF4 · 53 events
- Tornadoes and Flash Flooding in Kentucky, February 5 to 6, 20084 deaths · 16 injured · $17 million · EF3 · 66 events
- Tornadoes and Hail in Kentucky, February 5, 20083 deaths · 27 injured · $26 million · EF3 · 21 events
- Tornadoes and Hail in Mississippi, February 5 to 6, 200818 injured · $64 million · EF3 · 30 events
- Winter Weather in Texas, February 5, 20082 deaths · 5 injured · $15,000 · 1 event
- Flooding in Indiana, February 5 to 29, 20086 injured · $2.1 million · 42 events
- Tornado and Damaging Winds in Indiana, February 5, 2008$2.2 million · EF1 · 33 events
- Lightning Strike in Ohio, February 5, 20081 death · 1 event
- Tornadoes and Hail in Arkansas, February 5, 20084 injured · $309,000 · EF1 · 19 events
- Tornadoes and Hail in Arkansas, February 5, 2008$1.7 million · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 76846, 76836, 76837, 76842, 76838, 76841, 76840, 76839, 76849, 79432.